Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 4, NWS Elko, NV

April 4, 2015Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Apr 4, 2015, 1:20 PM PDT for Nye County, White Pine County, Nevada. It took effect at Apr 5, 2015, 11:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2015, 1:20 PM PDT (20:20 UTC)
In effect from
Apr 5, 2015, 11:00 AM PDT
Expired
Apr 5, 2015, 6:00 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2932 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS75 KLKN 042020
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
120 PM PDT SAT APR 4 2015

...STRONG SOUTHWEST WINDS SUNDAY AFTERNOON AND EVENING...

.A STRONG PACIFIC STORM SYSTEM WILL ARRIVE IN NORTHERN CALIFORNIA
SUNDAY AFTERNOON. STRONG SURFACE LOW PRESSURE WILL DEVELOP OVER
THE SALT FLATS OF WESTERN UTAH BY 5 PM. IN RESPONSE TO THESE
FEATURES...STRONG SOUTHWEST WINDS ARE EXPECTED SUNDAY AFTERNOON
AND EARLY EVENING. WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT. 

NVZ035-041-051200-
/O.NEW.KLKN.WI.Y.0004.150405T1800Z-150406T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
120 PM PDT SAT APR 4 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. 

* WINDS...SOUTHWEST AT 25 TO 35 MPH. GUSTS OF 45 MPH ARE LIKELY.
  HIGHER GUSTS UP TO 55 MPH ARE POSSIBLE ON PASSES AND SUMMITS. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED SUNDAY AFTERNOON. 

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK 

* IMPACTS...STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL ALONG U.S. HIGHWAYS
  6...50...AND 93 WILL BE IMPACTED. AREAS OF BLOWING DUST ARE
  LIKELY...LOCALLY REDUCING VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
3 follow-up statements
704 
WWUS75 KLKN 051012
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
312 AM PDT SUN APR 5 2015


NVZ035-041-060300-
/O.CON.KLKN.WI.Y.0004.150405T1800Z-150406T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
312 AM PDT SUN APR 5 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH IN MOST
  AREAS. GUSTS TO 55 MPH ARE POSSIBLE ON PASSES AND SUMMITS.

* TIMING...WINDS WILL BECOME GUSTY IN MOST AREAS BY THE MID TO
  LATE MORNING HOURS AND REMAIN STRONG THROUGH THE AFTERNOON.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK

* IMPACTS...WINDY CONDITIONS TODAY ARE EXPECTED TO RESULT IN AREAS
  OF BLOWING DUST ACROSS MUCH OF THE REGION. HIGH PROFILE VEHICLES
  MAY ALSO FIND TRAVEL CHALLENGING FROM MID MORNING THROUGH THE
  EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
042 
WWUS75 KLKN 052203
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
303 PM PDT SUN APR 5 2015

...GUSTY WINDS THROUGH THIS EVENING...

.A PACIFIC COLD FRONT WILL GENERATE GUSTY WINDS AS IT CROSSES THE
AREA THIS EVENING. WINDS WILL DIMINISH OVERNIGHT.

NVZ035-041-060300-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-150406T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
303 PM PDT SUN APR 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH IN MOST 
  AREAS. GUSTS TO 55 MPH ARE POSSIBLE ON PASSES AND SUMMITS. 

* TIMING...WINDS WILL REMAIN GUSTY IN MOST AREAS INTO THIS
  EVENING.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK

* IMPACTS...WINDY CONDITIONS THIS EVENING ARE EXPECTED TO RESULT
  IN AREAS OF BLOWING DUST ACROSS MUCH OF THE REGION. HIGH PROFILE
  VEHICLES MAY ALSO FIND TRAVEL CHALLENGING INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
195 
WWUS75 KLKN 060059
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
559 PM PDT SUN APR 5 2015


NVZ035-041-060200-
/O.EXT.KLKN.WI.Y.0004.000000T0000Z-150406T0100Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
559 PM PDT SUN APR 5 2015

...WIND ADVISORY CANCELLED...

THE WIND ADVISORY HAS BEEN CANCELLLED. WINDS HAVE DIMINISHED.

&&

$$

RCM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 4, 10:02 AM PDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 4, 10:02 AM PDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1002 AM PDT SAT APR 4 2015

.SYNOPSIS...A STORM SYSTEM CENTERED OFF THE PACIFIC NORTHWEST
COAST WILL BRING BREEZY TO WINDY CONDITIONS TODAY AND SUNDAY ALONG
WITH A FEW SHOWERS TO NORTHWEST NEVADA. THIS STORM WILL BRING RAIN
AND SNOW TO THE REGION LATE TUESDAY AND WEDNESDAY AS IT TREKS
ACROSS THE SILVER STATE.

&&

.UPDATE...UPDATED FORECAST TO REDUCE CLOUD COVER ACROSS NORTHERN
NEVADA THROUGH THIS AFTERNOON. BT

&&

.PREV DISCUSSION... /ISSUED AT 444 AM /

SYNOPSIS...A STORM SYSTEM CENTERED OFF THE PACIFIC NORTHWEST
COAST WILL BRING BREEZY TO WINDY CONDITIONS TODAY AND SUNDAY ALONG
WITH A FEW SHOWERS TO NORTHWEST NEVADA. THIS STORM WILL BRING RAIN
AND SNOW TO THE REGION LATE TUESDAY AND WEDNESDAY AS IT TREKS
ACROSS THE SILVER STATE.

SHORT TERM...TODAY THROUGH MONDAY. DEEP UPPER LOW OFF THE PACIFIC
NORTHWEST COAST WILL BRING A FEW SHOWERS TO FAR NORTHWEST NV TODAY
AND SUNDAY. WARM SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL CAUSE
TEMPERATURES TO CLIMB INTO THE 60S THIS AFTERNOON. WINDS WILL ALSO
BECOME BREEZY OUT THE THE SOUTHWEST THIS AFTERNOON, WITH SPEEDS IN
THE 15 TO 25 MPH RANGE. AS THIS SYSTEM DROPS FURTHER SOUTH ALONG
THE PACIFIC NORTHWEST COAST ON SUNDAY COOLER AIR WILL BEGIN TO
FILTER INTO THE REGION WITH TEMPERATURES 8 TO 10 DEGREES COOLER
OVER NORTHWEST NEVADA TO LITTLE CHANGE OVER EAST CENTRAL NV. WINDS
WILL INCREASE ON SUNDAY WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS APPROACHING 45 MPH OVER HIGHER TERRAIN AND PASSES. FAIRLY
QUITE DAY WEATHERWISE ON MONDAY AS PRESSURE GRADIENTS LESSEN AS
LOW CONTINUES TO DROP DOWN THE COAST RESULTING IN MUCH LESS WIND.
MODELS ARE ONLY SHOWING SOME ISOLATED SHOWER ACTIVITY ACROSS
NORTHEAST NV. TEMPERATURES WILL CONTINUE TO DECREASE AS COOLER AIR
CONTINUES TO FILTER INTO THE AREA.

LONG TERM...MONDAY NIGHT THROUGH THURSDAY. MODELS CONTINUE TO
IMPROVE WITH TIMING AND TRACK OF AN UPPER LEVEL LOW THAT WILL BE
CENTERED JUST OFF THE NORTHERN CA COAST MONDAY NIGHT...WHICH MOVES
INLAND OVER NORTHERN CA BY TUESDAY EVENING...BEFORE CENTERING OVER
NORTHERN AND CENTRAL NV TUESDAY NIGHT. NOT EXPECTING MUCH IF ANY
PRECIPITATION MONDAY NIGHT INTO EARLY TUESDAY ACROSS THE CWA AHEAD
OF THE APPROACHING SYSTEM. MAIN IMPACTS OF THE LOW ARE EXPECTED TO
BEGIN OVER WESTERN PORTIONS OF THE CWA TUESDAY AFTERNOON WITH VALLEY
RAINS CHANGING TO SNOW BY THE EVENING AS COOLER AND WETTER AIR MOVES
WEST TO EAST ACROSS NORTHERN AND CENTRAL NEVADA. TUESDAY NIGHT INTO
WEDNESDAY H7 TEMPS COOL BELOW -7C ACROSS THE REGION...WITH ALL
PRECIPITATION EXPECTED TO BE SNOW. MODELS ARE IN GOOD GENERAL
AGREEMENT WITH STORM TOTAL QPF AMOUNTS TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. HOWEVER WITH THE LATEST MODEL RUNS THE QPF RANGE
HAS INCREASED BY A TENTH OF AN INCH ON THE UPPER END OF THE SCALE
WHICH NOW IS .1 TO .5 INCHES OF QPF WHEN COMPARED TO YESTERDAYS
GUIDANCE. GIVEN THE NEWER/HIGHER QPF RANGE...MOST VALLEY LOCATIONS
CAN NOW EXPECT SOME BRIEF RAIN TUESDAY AFTERNOON...FOLLOWED BY 1-5
INCHES OF SNOW TUESDAY EVENING THROUGH WEDNESDAY NIGHT. SNOW SHOWERS
TAPER OFF THURSDAY...HOWEVER MAY SEE SOME LIGHT MAINLY MT SNOW WITH
AN ADDITIONAL INCH POSSIBLE ABOVE 8000 FEET. STILL A LITTLE EARLY
FOR A WATCH OR ADVISORY TO BE ISSUED AS THE EVENT IS EXPECTED TO
BEGIN TUESDAY AFTERNOON...AND MODELS HAVE NOT YET COME INTO GOOD
AGREEMENT WITH RESPECT TO SPECIFIC QPF LOCATIONS AND AMOUNTS.

AVIATION...VFR CONDITIONS AT ALL TERMINALS TODAY. INCREASING MID TO
HIGH LEVEL CLOUDS OVER NORTHERN NEVADA THIS MORNING...EXPANDING
INTO CENTRAL NEVADA THIS EVENING. NOT EXPECTING ANY PRECIPITATION AT
THE FOUR MAIN TERMINALS THROUGH AT LEAST 12Z SUNDAY. MAIN ISSUE
TODAY WILL BE SOUTHWESTERLY WIND GUSTS IN THE 17-27KT RANGE LATE
THIS MORNING THROUGH EARLY THIS EVENING HOURS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.